MAUDE Adverse Event Report: ARTHREX, INC. 2-0 FIBERWIRE MENISCUS REPAIR NEEDLES; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. 2-0 FIBERWIRE MENISCUS REPAIR NEEDLES; POLYETHYLENE SYNTHETIC SUTURE
Model Number 2-0 FIBERWIRE MENISCUS REPAIR NEEDLES
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by an arthrex subsidiary employee via email that the needles from an ar-7223 fiberwire meniscus repair were bent.This was discovered during a meniscus repair procedure on (b)(6) 2023.The case was completed using another ar-7223 fiberwire meniscus repair needle from the same lot number.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause(s) of the reported failure can be user error mishandling the device.The complaint allegation was confirmed based on the customer attached picture that display the needles bent.

Brand Name
2-0 FIBERWIRE MENISCUS REPAIR NEEDLES
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18100037
Report Number1220246-2023-08615
Device Sequence Number7863025
Product Code GAT
UDI-Device Identifier00888867041516
UDI-Public00888867041516
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number2-0 FIBERWIRE MENISCUS REPAIR NEEDLES
Device Catalogue NumberAR-7223
Device Lot Number928097788
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown